Age 59 male, otherwise good health, no risk factors.
Had a pacemaker implanted 2 months ago for tachy-brady syndrome. The PM is to manage the brady only, and interrogation shows 24% pacing, mostly at night. I went on Metroprolol 50mg to help with the tachy and PVC's, and it made me feel very sick. Reduced to 25mg, and it's almost tolerable. :)
My BP has always been fine. Usually 120/80, give or take a little. But not any more.
When I went on Metroprolol 2 months ago, my BP dropped a bit, maybe to 110/70 at lowest, with a resting pulse of 65. In the past 2 weeks, I have been feeling pressure in my chest, and instead of the usual freezing, I now feel hot. That prompted me to start monitoring my BP, and it's running a lot higher now. Over the past week, it's averaging around 140/90, pulse still around 65.
My question is, given my history and taking Metroprolol, what could be causing my BP to suddenly rise higher than normal? Could the PM leads be affecting my heart valves? Could I have developed an intolerance to Metroprolol? I am on no other meds except a tiny dose of Crestor.
My next followup with my cardio doc is in November. Should I see my doc ASAP, or is it pretty safe to wait?
i was always thought beta blockers would lower bp i have been on inderal on and off for a year for tach/pvcs and always have low bp now cause mine was always good before
but i have noticed esp if i dont take them at the same time every day my bp can go up a little now maybe it is just the body adjusting.your bp will change several times throughout the day as to what u doing etc and it is best to take your bp at the same time of the day if u can.if u are worried why dont u check with your personal doc just to be safe for u
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.